Hail, Hamilton
- When
- June 15, 5:25 PM CST
- Where
- Hamilton County, 1 mi N of Syracuse
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 38.000, -101.750
Also had wind gusts to 55 mph with the hail
11 hail, 9 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Jun 15, 2:13 PM CST, 3 hours 12 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 313 PM CDT THU JUN 15 2006 .DISCUSSION... DAYS 1-2... MODELS AGAIN IN GOOD AGREEMENT WITH A SLOWER SOLUTION THAN THEY WERE SHOWING YESTERDAY. ALREADY SOME SHOWERS OVER EASTERN CO INTO NW KS AS INITIAL DISTURBANCE AND JET STREAK COME OVER THE ROCKIES. EXPECT THIS ACTIVITY TO INCREASE IN INTENSITY AND COVERAGE THROUGH THE LATE AFTERNOON AND INTO THE EVENING HOURS THEN SPREADING NORTHEAST OVERNIGHT. LOOKS LIKE MOST ACTIVITY WILL REMAIN WEST AND NORTH OF KDDC. WILL KEEP WIND ADVISORY IN EFFECT WITH MANY AT OR REAL CLOSE TO CRITERIA AT THIS TIME. LOWS AGAIN SHOULD BE MILD WITH STRONG LOW LEVEL JET OVER AREA HELPING TO KEEP WINDS IN THE 15-30 MPH RANGE FOR MUCH OF THE NIGHT. FRIDAY WILL BE AN ACTIVE WEATHER DAY AS UPPER TROUGH FINALLY MAKES ITS WAY ONTO THE HIGH PLAINS AND HELPS TO PUSH THE FRONTAL BOUNDARY EAST. SHOULD SEE THUNDERSTORMS DEVELOPING BY EARLY AFTERNOON OVER WESTERN ZONES AND SLOWLY MOVING EAST THROUGH THE DAY. AS BOUNDARY MOVES EAST...IT WILL INTERACT WITH MORE MOISTURE(60-65F DEW POINTS) WHICH ARE ADVECTING NORTH OUT OF A WIDE OPEN GULF. WITH THE SLOW MOVEMENT OF THE FRONT AND THE POTENTIAL FOR STORM REDEVELOPMENT OVER THE SAME AREAS...WILL MENTION LOCALLY HEAVY RAIN IN THE FORECAST. WENT WITH LIKELY POPS ACROSS MOST OF THE CWA WITH WESTERN ZONES EARLIEST AND EASTERN ZONES OVERNIGHT. THE POTENTIAL FOR SEVERE IS ALSO THERE WITH CAPE VALUES OF 1500-2500J/KG OVER MOST OF THE CWA BY THE AFTERNOON HOURS. SHEAR WILL BE SUFFICIENT FOR SUPERCELLS. TEMPERATURES WILL BE TOUGH WITH MID AND HIGH CLOUD COVER EXPECTED THROUGH THE DAY AND SOME EARLY STORM DEVELOPMENT IN ADDITION TO COLDER AIR MOVING IN BEHIND FRONT. GENERALLY WENT WITH MID 80S NORTHWEST TO LOWER 90S SOUTHEAST. STORMS WILL CONTINUE TO MOVE SLOWLY EAST OVERNIGHT WITH CENTER OF UPPER LOW SETTLING IN OVER FAR SW KS BY MORNING. UPPER LOW WILL MOVE LITTLE DURING THE DAY SAT AND SHOULD CONTINUE TO PRODUCE AT LEAST SCATTERED THUNDERSTORM COVERAGE OVER AREA. CONCERNED THAT THERE MAY BE A LOWER BKN-OVC LAYER OF CLOUDS THAT WILL BE TOUGH TO BREAK UP WITH PLENTY OF UPPER LEVEL MOISTURE STILL IN PLACE WHICH WOULD KEEP TEMPERATURES IN THE LOWER TO MID 70S. FOR NOW WILL PLAN ON AT LEAST A LITTLE SUNSHINE AND HAVE TEMPERATURES WARM TO AROUND 80 MOST AREAS. DAYS 3-7... MODELS NOW SHOW UPPER LOW OVER SW KS ON SATURDAY WILL SLIDE SOUTHEAST BY SUNDAY AND MONDAY DOWN OVER EASTERN OK OR NORTHEAST TX. PRECIP CHANCES WILL LIKELY END BY SUNDAY OVER MOST OF THE CWA EXCEPT FOR THE EAST. THERE IS A POSSIBILITY THAT THE SYSTEM WILL MOVE SOUTHWEST AND THEN WEST ACROSS TX AS AN UPPER RIDGE DEVELOPS OVER THE CENTRAL PLAINS. THE SYSTEM MAY EVEN MOVE BACK INTO OUR AREA ON THE BACKSIDE OF THE RIDGE AS IT STARTS TO SHIFT EAST. FOR NOW, WILL LEAVE THE REST OF THE EXTENDED DRY AND WILL LOOK AT IT AGAIN TOMORROW. NEVERTHELESS, IT COULD HAVE AN EFFECT ON OUR TEMPS TOWARD THE MIDDLE OF NEXT WEEK AS SOME COOLER AIR MAY BE ADVECTED FROM OK/TX. AM THEREFORE NOT GOING GUNG HO ON TEMPS RETURNING TO THE CENTURY MARK AT THIS TIME AND WILL STAY MORE IN THE LOWER 90S. && .PRELIMINARY POINT TEMPS/POPS... DDC 70 88 60 78 / 20 60 70 40 GCK 69 88 59 78 / 40 70 60 40 EHA 68 86 58 79 / 40 60 30 40 LBL 69 89 60 80 / 20 70 60 40 HYS 70 88 63 80 / 30 50 70 40 P28 73 93 65 82 / 0 30 80 40 && .DDC WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING FOR KSZ030- KSZ031-KSZ043-KSZ044-KSZ045-KSZ046-KSZ061-KSZ062-KSZ063-KSZ064- KSZ065-KSZ066-KSZ074-KSZ075-KSZ076-KSZ077-KSZ078-KSZ079-KSZ080- KSZ081-KSZ084-KSZ085-KSZ086-KSZ087-KSZ088-KSZ089-KSZ090. && FN28/27
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 1005 AM CDT THU JUN 15 2006 KSZ030-031-043>046-061>066-074>081-084>090-161015- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-PRATT-M ORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 1005 AM CDT THU JUN 15 2006 /905 AM MDT THU JUN 15 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT A WIND ADVISORY IS IN EFFECT TODAY AND TONIGHT UNTIL 10 PM CDT. STRONG SOUTH TO SOUTHEAST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 45 MPH AND PERSIST THROUGH MUCH OF THE EVENING. STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER FAR EASTERN COLORADO AFTER 5 PM CDT. THESE STORMS SHOULD MOVE EAST INTO FAR SOUTHWEST KANSAS EARLY THIS EVENING AND BE CAPABLE OF PRODUCING DAMAGING WINDS GREATER THAN 60 MPH AND LARGE HAIL THE SIZE OF QUARTERS OR LARGER. THE STRONGEST STORMS ARE EXPECTED TO REMAIN WEST OF A LINE FROM ROUGHLY HUGOTON TO GARDEN CITY TO DIGHTON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY MORE WIDESPREAD THUNDERSTORMS ARE EXPECTED FRIDAY AS THE UPPER STORM SYSTEM MOVES CLOSER TO SOUTHWEST KANSAS. SOME SEVERE WEATHER IS EXPECTED AS WELL AS HEAVY RAINFALL FOR MUCH OF SOUTHWEST KANSAS. AT THIS TIME IT APPEARS THAT THE MAJORITY OF THE THUNDERSTORM ACTIVITY WILL BE FRIDAY AFTERNOON AND FRIDAY NIGHT...AND WILL BEGIN MOVING OUT OF THE SOUTHWEST KANSAS AREA BY LATE FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS ARE EXPECTED TO BE NEEDED AFTER 5PM CDT THIS EVENING MAINLY WEST OF HUGOTON TO GARDEN CITY TO DIGHTON. UMSCHEID
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 443 PM CDT THU JUN 15 2006 KSZ061-152230- HAMILTON- 343 PM MDT THU JUN 15 2006 ...SIGNIFICANT WEATHER ADVISORY FOR HAMILTON COUNTY... AT 339 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES EAST OF COOLIDGE...MOVING NORTHEAST AT 35 MPH. WINDS FROM 50 TO 55 MPH ARE POSSIBLE WITH THIS STORM. RESIDENTS IN NORTHERN HAMILTON COUNTY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. LAT...LON 3803 10204 3798 10177 3826 10153 3825 10204 LACY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 510 PM CDT THU JUN 15 2006 KSZ043-152300- SCOTT- 510 PM CDT THU JUN 15 2006 ...SIGNIFICANT WEATHER ADVISORY FOR SCOTT COUNTY... AT 508 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING 10 MILES WEST OF SCOTT STATE LAKE...MOVING NORTHEAST AT 35 MPH. NICKEL SIZE HAIL...AND WINDS OF 50 TO 55 MPH ARE POSSIBLE WITH THESE STORMS. RESIDENTS IN NORTHWESTERN SCOTT COUNTY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. LAT...LON 3870 10112 3844 10112 3869 10085 3870 10100 LACY
The Goodland radar (KGLD), 152 km away, was scanning. The volume nearest the first event began at 23:22 UTC.
11 hail, 9 thunderstorm wind. Local standard time, as filed.
Also had wind gusts to 55 mph with the hail
Three semi trucks blown over by the high wind.
Also had wind gusts to 50 mph.
Power lines blown down.
Semi rolled over.
The overhang of a roof of a house was removed. Many other houses in the area reported some damage.
Car rolled over by the high wind.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2006Every state in 2006This day in weather historyWarnings in Kansas, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5520457, 5520458, 5520459, 5520460, 5520461, 5520462, 5520463, 5520464, 5520465, 5520466, 5520467, 5520470, 5520468, 5520471, 5520474, 5520469, 5520472, 5520473, 5520475, 5520476.